Alert archive / Tennessee / Flash Flood Warnings in 2018
Flash Flood Warning 28, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Sep 24, 2018, 11:53 PM EDT for Bradley County, Hamilton County, Tennessee. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 24, 2018, 11:53 PM EDT (03:53 UTC)
- Expired
- Sep 25, 2018, 2:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bradley County, TN, Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 106 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 25, 1:00 AM EDT | FLASH FLOOD | East Brainerd, TN | SEVERAL ROADWAYS WERE FLOODED ACROSS THE EASTERN SECTIONS OF HAMILTON COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 67 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 366 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.9
The text
As transmitted.
700
WGUS54 KMRX 250353
FFWMRX
TNC011-065-250645-
/O.NEW.KMRX.FF.W.0028.180925T0353Z-180925T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Morristown TN
1153 PM EDT MON SEP 24 2018
The National Weather Service in Morristown has issued a
* Flash Flood Warning for...
Bradley County in east Tennessee...
Hamilton County in east Tennessee...
* Until 245 AM EDT.
* At 1151 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to one and one-half inches
of rain has already fallen. Flash flooding is expected to begin
shortly.
* Some locations that will experience flooding include...
Chattanooga, Cleveland, Soddy-Daisy, Signal Mountain, Walden,
Lakesite, Charleston, Ridgeside, South Cleveland, Harrison, East
Cleveland, Wildwood Lake, Fairmount, Red Bank, Collegedale,
Calhoun, Waterville, Lookout Mountain, Red Clay State Park and
Flint Springs.
Additional rainfall amounts of 2 inches are possible in the warned
area. Since the ground is already saturated from recent heavy rains
and ponding of water in low lying is already reported, additional
heavy rains will likely cause flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3498 8548 3505 8538 3509 8536 3511 8538
3543 8510 3544 8506 3541 8502 3538 8503
3536 8497 3529 8495 3536 8487 3530 8474
3529 8472 3528 8475 3525 8473 3525 8470
3524 8471 3523 8470 3517 8470 3499 8478
$$
DH1 follow-up statement
005
WGUS74 KMRX 250521
FFSMRX
Flash Flood Statement
National Weather Service Morristown TN
121 AM EDT TUE SEP 25 2018
TNC011-065-250645-
/O.CON.KMRX.FF.W.0028.000000T0000Z-180925T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bradley TN-Hamilton TN-
121 AM EDT TUE SEP 25 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM EDT FOR
BRADLEY AND HAMILTON COUNTIES...
At 119 AM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to two inches of rain have already
fallen. Flash flooding is expected to begin shortly, if not already
underway.
Some locations that will experience flooding include...
Chattanooga, Cleveland, Soddy-Daisy, Signal Mountain, Walden,
Lakesite, Charleston, Ridgeside, South Cleveland, Harrison, East
Cleveland, Wildwood Lake, Fairmount, Red Bank, Collegedale, Calhoun,
Waterville, Lookout Mountain, Red Clay State Park and Flint Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3498 8548 3505 8538 3509 8536 3511 8538
3543 8510 3544 8506 3541 8502 3538 8503
3536 8497 3529 8495 3536 8487 3530 8474
3529 8472 3528 8475 3525 8473 3525 8470
3524 8471 3523 8470 3517 8470 3499 8478
$$
CDGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 9:29 PM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Sep 24, 9:29 PM EDT, 2 hours 24 minutes before
Area Forecast Discussion...UPDATED National Weather Service Morristown TN 929 PM EDT Mon Sep 24 2018 .DISCUSSION... A shortwave trough now over Middle TN will be crossing our area through the rest of the evening, producing moderate to locally heavy rainfall in the southern and western portions of the area. Downslopw flow will continue to keep precip amounts light in the northern and eastern sections of the TN Valley. For the update, PoPs will be adjusted to better match radar trends, and temperatures will be adjusted downward to better match obs. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && DGS
Hazardous weather outlook, Sep 24, 3:13 PM EDT, 8 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 313 PM EDT Mon Sep 24 2018 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-251915- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 313 PM EDT Mon Sep 24 2018 /213 PM CDT Mon Sep 24 2018/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...This Afternoon and Tonight Widespread showers and possibly a few thunderstorms will move through the Southern Appalachian Region into the overnight hours. Some of these storms could product brief heavy rainfall and cause localized flooding and ponding in some low lying areas. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Showers and a few thunderstorms can be expected Tuesday night into Wednesday night. Heavy rainfall can be expected across parts of the area, which may lead to localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, but reports of severe weather or flooding are encouraged.
In the hours before
Local storm report, Sep 24, 5:53 PM EDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
553 PM EDT MON SEP 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM FLASH FLOOD OOLTEWAH 35.06N 85.09W
09/24/2018 HAMILTON TN LAW ENFORCEMENT
SEVERAL ROADWAYS WERE REPORTED FLOOD NEAR THE HAMILTON
AND BRADLEY COUNTY-LINE.
&&
DHThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 10:36 PM EDT | Areal Flood Advisory | MRX | Bradley, Hamilton, McMinn, Marion, Meigs, Rhea | 3 hr |
| Sep 25, 11:38 AM EDT | Areal Flood Advisory | MRX | Hamilton | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.